South Carolina, 2013

Flash Flooding and Flooding in South Carolina, June 2 to 3, 2013

June 2 to 3, 2013 · NWS CAE · 11 events in 2 counties and zones

Heavy rains from training thunderstorms produced copious amounts of rain generally along and north of I-20 in Aiken and Edgefields. Heavy rains also caused flash flooding in North Augusta causing evacuations of two apartment complexes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$395,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

Heavy rains from training thunderstorms produced copious amounts of rain generally along and north of I-20 in Aiken and Edgefields. Heavy rains also caused flash flooding in North Augusta causing evacuations of two apartment complexes. Water levels rose to 4 feet in depth and flooded the bottom level apartments.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 2, 9:34 PM EST, 27 minutes earlier.

Area forecast discussion, Jun 2, 9:34 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1034 PM EDT SUN JUN 2 2013

.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL CIRCULATE MOIST AIR INTO THE FORECAST
AREA AHEAD OF A COLD FRONT SLOWLY APPROACHES FROM THE WEST
THROUGH MONDAY. THE FRONT WILL MOVE INTO THE AREA MONDAY NIGHT AND
BE JUST OFF THE COAST TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
TONIGHT...DEEP MOISTURE IS MOVING ACROSS THE REGION AS A WEAK
SHORT WAVE PROGRESSES TO THE EAST. SHOWER AND THUNDERSTORM
DEVELOPMENT CONTINUES FROM CAE TO THE NORTH AND SOUTHWEST TO
NEAR AGS. STORMS APPEAR TO BE BELOW SEVERE LIMITS WITH VILS
RUNNING 40-50. HAVE ISSUED SEVERAL SPS FOR STRONG STORMS FOR
JUST ABOUT THE SAME LOCATION FOR THE LAST COUPLE OF HOURS.
ACTIVITY IS MOVING SLOWLY EAST BUT DEVELOPMENT CONTINUES
TO THE WEST WHICH IN TURN MOVES SLOWLY EAST IN TURN. HAVE
INCLUDED A 40 PERCENT POP WELL EAST AND WELL WEST WITH A
100 PERCENT SWATHE IN BETWEEN RIGHT ACROSS THE MIDLANDS
THROUGH MIDNIGHT. BEGIN TO MOVE ACTIVITY TO THE EAST BY
2 AM AND RETURN TO THE 40-60 PERCENT CHANCE FOR THE REMAINDER
OF THE NIGHT. DEEP MOISTURE WITH PRECIPITABLE WATER AROUND 2
INCHES. EXPECT DECREASING INSTABILITY AFTER MIDNIGHT. POSSIBLE
TRAINING AHEAD OF THE SLOW MOVING FRONT COULD SUPPORT HEAVY RAIN.
USED THE WARMER TEMPERATURE GUIDANCE BECAUSE OF THE CLOUDINESS AND
MIXING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
CONVERGENCE AHEAD OF THE SLOW MOVING FRONT SHOULD SUPPORT NUMEROUS
SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY NIGHT. LEANED TOWARD
THE HIGHER GUIDANCE POPS. HIGH PRECIPITABLE WATER AND POSSIBLE
TRAINING MAY SUPPORT VERY HEAVY RAIN. THE NAM AND GFS SHOW THE
FRONT AND MUCH OF THE ASSOCIATED MOISTURE SHIFTING EAST OF THE
FORECAST AREA FOR TUESDAY SO EXPECT A DIMINISHED CHANCE OF
SHOWERS.

THE COOLER TEMPERATURE GUIDANCE MAY BE BETTER MONDAY BECAUSE OF
CLOUDINESS AND NUMEROUS SHOWERS. THE WARM TEMPERATURE GUIDANCE MAY
BE BETTER MONDAY NIGHT BECAUSE OF CLOUDINESS AND MIXING ASSOCIATED
WITH THE FRONT. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE GFS AND ECMWF DISPLAY A MOISTURE INCREASE IN AN EASTERLY FLOW
BEGINNING WEDNESDAY. THE MODELS HAVE NOT BEEN CONSISTENT WITH THE
POSITION OF A TROUGH NEAR THE AREA BUT DO SHOW CONSIDERABLE
MOISTURE DURING THE MEDIUM RAIN PERIOD. THE GFS ENSEMBLE MEANS
INDICATE POPS AROUND 30 PERCENT THROUGH THE PERIOD. THE GFS AND
ECMWF MOS INDICATE POPS OF 30 TO 50 PERCENT DURING THE PERIOD.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
RADAR INDICATING A SLOW-MOVING LINE OF SHOWERS/STORMS OVER THE
CENTRAL SC MIDLANDS. WITH FREQUENT LIGHTNING IN SOME OF THE
EMBEDDED CELLS...WILL MENTION TSRA AT CAE AND CUB UNTIL AROUND
04Z. OTHERWISE WILL CONTINUE MENTION OF VCSH AT THE OTHER TAF
SITES AND AMEND LATER IF/WHEN CONFIDENCE OF SUCH AFFECTING THE
TERMINALS WARRANT. PRECIPITATION SHOULD SLOWLY DIMINISH INTO THE
EARLY MORNING HOURS.

A CONTINUED MOIST S TO SW LOW LEVEL FLOW TONIGHT EXPECTED TO PROMOTE
STRATUS...AND POSSIBLY SOME RESTRICTIONS TO VSBYS LATE TONIGHT/EARLY
MONDAY. LATEST MOS GUIDANCE INDICATING SUCH. WILL INCLUDE PERIOD OF
IFR CIGS. POPS EXPECTED TO INCREASE MONDAY AS FRONT MOVES THROUGH
THE REGION. MODELS SUGGEST BEST CHANCE OF SHOWERS/THUNDERSTORMS
MONDAY MAY BE MAINLY AFTER 18Z...BUT DUE TO TIMING AND AREAL
COVERAGE UNCERTAINTIES...WILL NOT MENTION IN THE TAFS AT THIS
TIME.

EXTENDED AVIATION OUTLOOK...IFR CIGS POSSIBLE TUE MORNING. CHANCE
TO SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...ALONG WITH POSSIBLE LATE NIGHT/EARLY MORNING
RESTRICTIONS IN FOG AND/OR LOW CLOUDS...TUESDAY THROUGH FRIDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 2, 3:03 AM EST, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
403 AM EDT SUN JUN 2 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
403 AM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 6:13 PM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
713 PM EDT SUN JUN 2 2013

GAZ077-SCZ015-020>022-026>028-030-035>037-041-030000-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-FAIRFIELD-KERSHAW-LANCASTER-
LEXINGTON-NEWBERRY-ORANGEBURG-RICHLAND-SALUDA-
713 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE...BAMBERG...
FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...NEWBERRY...RICHLAND...
SALUDA...AIKEN...CALHOUN...ORANGEBURG AND BARNWELL COUNTIES THROUGH
800 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONGER THUNDERSTORMS...ALONG A LINE EXTENDING FROM THE LAKE MURRAY
AREA IN THE NORTH TO NEAR WAYNESBORO IN THE SOUTH. THE LINE WAS
MOVING SLOWLY EAST AT 5 TO 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...AIKEN...BARNWELL...BATESBURG...BLACKVILLE...CAYCE...
COLUMBIA...DENMARK...ELGIN...GASTON...HEATH SPRINGS...IRMO...
LANCASTER...LEESVILLE...LEXINGTON...PROSPERITY...RED BANK...
SOUTH CONGAREE...SPRINGDALE...WEST COLUMBIA...WINNSBORO AND FORT
JACKSON.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
SMALL HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&

LAT...LON 3291 8205 3326 8192 3326 8183 3333 8189
      3376 8173 3381 8165 3383 8170 3457 8141
      3455 8088 3471 8087 3480 8055 3477 8052
      3315 8113 3310 8132 3315 8155 3310 8160
      3305 8154 3304 8155
TIME...MOT...LOC 2307Z 270DEG 0KT 3427 8131 3300 8190

TTH
Special weather statement, Jun 2, 7:03 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
803 PM EDT SUN JUN 2 2013

SCZ015-020>022-026>028-030-037-030100-
AIKEN-CALHOUN-FAIRFIELD-KERSHAW-LANCASTER-LEXINGTON-NEWBERRY-
RICHLAND-SALUDA-
803 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...
KERSHAW...LANCASTER...LEXINGTON...NEWBERRY...RICHLAND...SALUDA...
AIKEN AND CALHOUN COUNTIES THROUGH 900 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LANCASTER IN
THE NORTH TO NEAR GILBERT IN THE SOUTH MOVING EAST AT 5 TO 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BATESBURG...CAYCE...COLUMBIA...ELGIN...GASTON...HEATH SPRINGS...
IRMO...LANCASTER...LEESVILLE...LEXINGTON...LUGOFF...PROSPERITY...
RED BANK...SOUTH CONGAREE...SPRINGDALE...WEST COLUMBIA...
WINNSBORO AND FORT JACKSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
SMALL HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&

LAT...LON 3494 8078 3482 8079 3482 8057 3477 8052
      3364 8084 3367 8101 3370 8104 3368 8112
      3376 8172 3381 8165 3383 8171 3449 8150
      3450 8143 3458 8142 3455 8088 3470 8086
      3483 8091 3492 8087 3507 8091 3507 8090
TIME...MOT...LOC 0000Z 284DEG 24KT 3445 8129 3366 8160

TTH
Special weather statement, Jun 2, 8:04 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
904 PM EDT SUN JUN 2 2013

GAZ064-065-SCZ015-020>022-025>028-030-035>037-030200-
AIKEN-BARNWELL-CALHOUN-COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-
LANCASTER-LEXINGTON-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-
904 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
COLUMBIA...EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...
NEWBERRY...RICHLAND...SALUDA...AIKEN...CALHOUN...ORANGEBURG AND
BARNWELL COUNTIES THROUGH 1000 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NORTHERN
FAIRFIELD COUNTY IN THE NORTH TO NEAR AUGUSTA IN THE SOUTH MOVING
EAST AT 5 TO 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...AIKEN...BATESBURG...CAMDEN...CAYCE...COLUMBIA...
EDGEFIELD...ELGIN...GASTON...HEATH SPRINGS...IRMO...JOHNSTON...
LANCASTER...LEESVILLE.. .LEXINGTON...NEWBERRY...ORANGEBURG...
PROSPERITY...RED BANK...SALUDA...SOUTH CONGAREE...SPRINGDALE...
ST. MATTHEWS...WEST COLUMBIA...WHITMIRE...WINNSBORO...AUGUSTA...
GROVETOWN...MARTINEZ AND FORT JACKSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
SMALL HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&

LAT...LON 3494 8078 3483 8079 3482 8057 3470 8047
      3338 8080 3340 8116 3344 8121 3340 8122
      3344 8227 3361 8217 3359 8213 3363 8210
      3367 8214 3453 8164 3445 8153 3450 8143
      3458 8142 3455 8088 3507 8091 3507 8090
TIME...MOT...LOC 0059Z 283DEG 26KT 3459 8129 3329 8113

TTH
Special weather statement, Jun 2, 9:03 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1003 PM EDT SUN JUN 2 2013

GAZ064-SCZ015-016-018-020>022-025>031-036-037-030300-
AIKEN-CALHOUN-CHESTERFIELD-COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-
LANCASTER-LEE-LEXINGTON-MCCORMICK-NEWBERRY-ORANGEBURG-RICHLAND-
SALUDA-SUMTER-
1003 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLUMBIA...
CHESTERFIELD...EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEE...
LEXINGTON...MCCORMICK...NEWBERRY...RICHLAND...SALUDA...AIKEN...
CALHOUN...SUMTER AND ORANGEBURG COUNTIES THROUGH 1100 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
LANCASTER TO MARTINEZ...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...AIKEN...BATESBURG...CAMDEN...CAYCE...COLUMBIA...
EDGEFIELD...ELGIN...GASTON...HEATH SPRINGS...IRMO...JOHNSTON...
LANCASTER...LEESVILLE...LEXINGTON...LUGOFF... PAGELAND...
PROSPERITY...RED BANK...SALUDA...SOUTH CONGAREE...SPRINGDALE...
ST. MATTHEWS...WEST COLUMBIA...WINNSBORO...EVANS...MARTINEZ AND
FORT JACKSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY RAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&

LAT...LON 3492 8078 3482 8079 3482 8051 3462 7995
      3448 8007 3436 8028 3433 8023 3437 8018
      3345 8091 3349 8137 3347 8196 3354 8203
      3348 8212 3348 8239 3349 8240 3355 8243
      3457 8126 3455 8088 3483 8091 3494 8084
TIME...MOT...LOC 0200Z 295DEG 19KT 3484 8076 3354 8207

TTH
Special weather statement, Jun 2, 9:04 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1004 PM EDT SUN JUN 2 2013

GAZ064-SCZ015-016-018-020>022-025>031-036-037-030300-
AIKEN-CALHOUN-CHESTERFIELD-COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-
LANCASTER-LEE-LEXINGTON-MCCORMICK-NEWBERRY-ORANGEBURG-RICHLAND-
SALUDA-SUMTER-
1004 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLUMBIA...
CHESTERFIELD...EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEE...
LEXINGTON...MCCORMICK...NEWBERRY...RICHLAND...SALUDA...AIKEN...
CALHOUN...SUMTER AND ORANGEBURG COUNTIES THROUGH 1100 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LANCASTER COUNTY IN THE NORTH TO NEAR
AUGUSTA IN THE SOUTH. THIS LINE WAS MOVING SLOWLY TO THE EAST.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...AIKEN...BATESBURG...CAMDEN...CAYCE...COLUMBIA...
EDGEFIELD...ELGIN...GASTON...HEATH SPRINGS...IRMO...JOHNSTON...
LANCASTER...LEESVILLE...LEXINGTON...LUGOFF... PAGELAND...
PROSPERITY...RED BANK...SALUDA...SOUTH CONGAREE...SPRINGDALE...
ST. MATTHEWS...WEST COLUMBIA...WINNSBORO...EVANS...MARTINEZ AND
FORT JACKSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY RAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&

LAT...LON 3492 8078 3482 8079 3482 8051 3462 7995
      3448 8007 3436 8028 3433 8023 3437 8018
      3345 8091 3349 8137 3347 8196 3354 8203
      3348 8212 3348 8239 3349 8240 3355 8243
      3457 8126 3455 8088 3483 8091 3494 8084
TIME...MOT...LOC 0200Z 295DEG 19KT 3484 8076 3354 8207

TTH

The radar

The Columbia radar (KCAE), 84 km away, was scanning. The volume nearest the first event began at 03:01 UTC.

Open the radar archive at this moment

Event by event

8 flood, 2 flash flood, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Aiken

When
June 2, 10:01 PM EST to 11:01 PM EST
Where
Aiken County, 1.38 mi N of Little Horse Creek
Reported by
Trained Spotter
Coordinates
33.540, -81.880

Spotter reports over 4 inches of rain fell in about 40 minutes. The rain began around 11 pm EDT.

Flood, Aiken

When
June 2, 10:40 PM EST to June 3, 1:30 AM EST
Where
Aiken County, 3.52 mi ENE of Vaucluse to 3.17 mi SW of Laketon
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.630, -81.760

SC Highway Patrol reported a road closure on I-20 eastbound near mile marker 17.

Flood, Aiken

When
June 2, 10:53 PM EST to June 3, 1:30 AM EST
Where
Aiken County, 4.02 mi ENE of Laketon to 3.24 mi W of Foxtown
Cause
Heavy Rain
Property damage
$18,000
Reported by
Law Enforcement
Coordinates
33.710, -81.660

SC Highway Patrol reported road closings near Columbia Hwy, Bridge Creek Road, and others near U.S. 1.

Flood, Aiken

When
June 2, 11:24 PM EST to June 3, 1:30 AM EST
Where
Aiken County, 1.73 mi E of Belvedere to 1.37 mi E of Belvedere
Cause
Heavy Rain
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.530, -81.920

SC Highway Patrol reported road closings due to high water near Cherokee Drive and Belvedere Clearwater roads.

Flood, Aiken

When
June 2, 11:34 PM EST to June 3, 1:30 AM EST
Where
Aiken County, 0.58 mi W of Belvedere to 0.68 mi W of Belvedere
Cause
Heavy Rain
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.530, -81.960

SC Highway Patrol reported roads closed due to high water near Celeste Ave and Five Notch roads.

Flood, Edgefield

When
June 2, 11:45 PM EST to June 3, 1:30 AM EST
Where
Edgefield County, 5.05 mi SE of Ropers Xrds to 4.38 mi SSE of Ropers Xrds
Cause
Heavy Rain
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
33.620, -81.930

County Dispatch reported most roads closed in southern Edgefield county due to flooding.

Flood, Aiken

When
June 2, 11:54 PM EST to June 3, 1:40 AM EST
Where
Aiken County, 1.63 mi SSW of Sweetwater to 1.7 mi S of Sweetwater
Cause
Heavy Rain
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.559, -81.942

SC Highway Patrol reported roads closed in the area of the I-520 ramp onto I-20 westbound.

Flood, Aiken

When
June 3, 12:43 AM EST to 1:55 AM EST
Where
Aiken County, 0.9 mi NW of Belvedere to 1.45 mi NW of Belvedere
Cause
Heavy Rain
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.540, -81.960

SC Highway Patrol reported roads closed around Five Notch and Pistah roads.

Flash Flood, Aiken

When
June 3, 12:53 AM EST to 2:00 AM EST
Where
Aiken County, 2.41 mi WNW of Belvedere to 2.64 mi WNW of Belvedere
Cause
Heavy Rain
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.540, -81.990

SC Highway Patrol reported road and ramps closed near I-20 at the intersection of Bergen Road and West Martintown Road.

Flash Flood, Aiken

When
June 3, 1:06 AM EST to 2:00 AM EST
Where
Aiken County, 1.86 mi WSW of Little Horse Creek to 1.23 mi WSW of Little Horse Creek
Cause
Heavy Rain
Property damage
$340,000
Reported by
Law Enforcement
Coordinates
33.510, -81.910

Aiken dispatch reported several roads had to be closed around the Clearwater Lake area due to wash outs. Two apartment complexes also had to be evacuated due to water level rising up to 4 feet in the bottom apartments.

Flood, Edgefield

When
June 3, 1:11 AM EST to 1:51 AM EST
Where
Edgefield County, 5.04 mi ESE of Morgana to 5.63 mi E of Morgana
Cause
Heavy Rain
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.557, -81.997

SC Highway Patrol reported roads closed due to high water around Gregory Lake Drive and Capers Drive.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2013Every state in 2013This day in weather historyWarnings in South Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444056, 444040, 444041, 444050, 444051, 444052, 444053, 444054, 444038, 444039, 444055.